The Instep Feels Numb Continuously?
Evening doctor, I want to ask. Why did my instep + – last 3 months feel numb, right dr? If exposed to water spray / soft touch feels like tingling. And this numbness continues, dr. Is this something serious, huh, dr? Thank you
Thank you for asking HealthReplies.com. I am dr. Princess Claudya will help answer your questions.
Numbness is a disorder of the nervous system. Disorders of the nervous system are generally divided into two, namely:
Sensory / sensory disturbances which include numbness, tingling, inability to feel cold / hot, unable to interpret positions (proprioception)
Motor disorders, namely weakness or paralysis.
In the feet, numbness can be caused by:
Pinched nerve: this can be transient (eg misposition resulting in nerve pinching), or prolonged (eg in the case of tarsal tunnel syndrome)
Diabetes mellitus: one of the complications is nervous disorders
Guilain barre disease: the immune system attacks the body itself, resulting in impaired sensory nerve function (numbness, tingling) and / or motor (weakness, paralysis) from the lower side of the body (legs) to the upper side of the body
Central nervous system disorders, eg stroke, brain tumor
History of injury to the nerves of the feet
To determine the cause, you should check with a neurologist. The doctor will further explore your complaint and will perform nerve function tests. If necessary, the doctor will perform supporting examinations such as a CT scan, MRI, ENMG, etc. And once the cause is known, the doctor will provide treatment for your complaint in accordance with the underlying conditions.
Things you can do to improve the condition and prevent worsening are:
Avoid folding / pinching the legs for too long
Adequate intake of foods containing B complex protein which is good for nerves, such as whole grains and red meat
Control diseases such as diabetes mellitus, hypercholesterolemia
Regular exercise, namely 3-4x a week, duration 30-45 minutes
Avoid smoking and alcohol
Good stress management
That is the explanation from me. Hopefully helpful and useful. Get well soon :)
dr. Princess Claudya